Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Pain in abdomen, back. Had total gastractomy and liver liver resection for gastric cancer. Is the pain related to chemotherapy?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2004
Answered : 1312 Questions
Question
Dear doctor,
My father is 57 years old and he had total gastractomy and liver resection due to gastric cancer. Before two days he reseved 6 cycle of FOLFOX. For the last 12 hours he is expiriencing pain in his abdomen and back. Ha had CT scan befor 2 weeks and everything is fine. Can the pain be related to the chemotherapy?
Posted Wed, 1 May 2013 in Cancer
 
 
Answered by Dr. Indranil Ghosh 26 minutes later
Hi

Thanks for your query.

There may be multiple causes for persisting back and abdominal pain. One is obviously disease recurrence but as the CT scan 2 weeks back was normal, this is unlikely.

Chemotherapy may sometimes cause generalised body pains but this is not common in FOLFOX. Abdominal pain may be there after any chemotherapy due to inflammation in the intestinal mucosa; this heals with time. Did he have this in previous cycles also?

Another potential cause is GCSF (white cell increasing injection) given after chemo. I am not sure whether he had this injection this time or not.

And of course there may be other causes like musculoskeletal pain, etc.

If the pain persists then please contact your doctor. A thorough physical examination may clinch the diagnosis and if required a few tests may be ordered.

Hope I have answered your query. I will be available to answer further follow-up queries, if any.

Above answer was peer-reviewed by
 
Follow-up: Pain in abdomen, back. Had total gastractomy and liver liver resection for gastric cancer. Is the pain related to chemotherapy? 7 minutes later
Thank you for your answer.
He didnt recived gcsf. His blood results are good. This is the first time that he is expiriencing a pain.
 
 
Answered by Dr. Indranil Ghosh 16 hours later
Ok then the lilelihood of it being due to just chemo is low. If it persists for more than a few days then it should be investigated.
Above answer was peer-reviewed by
 
Follow-up: Pain in abdomen, back. Had total gastractomy and liver liver resection for gastric cancer. Is the pain related to chemotherapy? 14 hours later
Dear doctor i made a mistake. My father is also reciving docetaxel. The pain is gone but he was vomiting uesturday and today he hav nausia. Can docetaxel be related with pain?
 
 
Answered by Dr. Indranil Ghosh 9 hours later
Yes, I think the pain was due to docetaxel. It is quite common to have these pains with it. Nausea and vomiting also are likely to be because of chemo. It will go away gradually.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor